Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2010, 7:44 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2010, 7:44 PM MST (02:44 UTC)
- Expired
- Aug 15, 2010, 8:30 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 66 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:05 PM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 15, 2:05 PM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST SUN AUG 15 2010 .SYNOPSIS...ABUNDANT MOISTURE OVER SOUTHEAST ARIZONA WILL RESULT IN INCREASED THUNDERSTORM COVERAGE THROUGH AT LEAST TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. THE INCREASED CLOUDS MAY TRIM A FEW DEGREES OFF AFTERNOON HIGHS...BUT NIGHTTIME LOWS WILL REMAIN ON THE WARM SIDE. && .DISCUSSION...CONVECTIVE TEMPERATURES BEING REACHED ACROSS SE AZ WITH MOIST AND UNSTABLE AIR IN PLACE. MOISTURE AXIS LIES OVER WRN CWFA WITH WEDGE OF DRIER AIR OVER SW NM IMPINGING WESTWARD. IF THE DRIER AIR HAMPERS TSTM COVERAGE TO ANY GREAT EXTENT THE LIFT COINCIDENT WITH DEFORMATION FROM NM/CHIHUAHUA UPPER TROUGH SHOULD STRENGTHEN STORMS THAT DO FORM. IN FACT...WITH NEAR RECORD HIGH TEMPS TODAY...ATMOSPHERIC POTENTIAL FOR STRONG THUNDERSTORM WIND GUSTS MAY BE REALIZED. WHILE STORMS OVER THE RIM WILL PROGRESS WNW...NEW DEVELOPMENT FARTHER SOUTH AND WEST WILL CONTINUE INTO LATE AFTERNOON TOWARD THE MOIST AXIS...CULMINATING IN AN MCS STRADDLING THE INTERNATIONAL BORDER THIS EVENING INTO THE NIGHTTIME HOURS. LOW LEVEL MOISTURE CONVERGENCE OF ALREADY JUICY AIR WILL BE SUBSTANTIAL AND WITH STORMS MOVING INTO HIGHER SHEAR ENVIRONMENT...PERSISTENCE AND NUMBER OF STORMS WITH HEAVY RAIN WARRANTS AT LEAST HIGH END SCATTERED TO LIKELY POPS. TO PICK ONE AREA AT THIS POINT...EXPECT THE BEST RAIN ROUGHLY FROM NOGALES TO SELLS. AS THE UPPER HIGH RETREATS NORTHEASTWARD...MOISTURE SHOULD EXPAND FARTHER NORTH WITH EXPECT EVEN MORE ACTIVITY MONDAY AND TUESDAY. THIS WILL PUT AN END TO THE NEAR RECORD HIGHS...AT LEAST TEMPORARILY. THE HIGH REASSERTS ITSELF OVER AZ TOWARD THE END OF THE WORK WEEK WHICH SHOULD RESULT IN A DOWNTURN IN THUNDERSTORM COVERAGE AND A CORRESPONDING INCREASE IN AFTERNOON HIGHS. GUIDANCE NOT QUITE PICKING UP ON THAT TREND YET...ALTHOUGH TEMPS STILL WELL ABOVE NORMAL. && .AVIATION...ISOLD TO SCT TSRA ARE FORECAST AFT 20Z WITH CLOUD BASES OF 8-11KFT. EXPECT OCNL MVFR CIGS/VSBYS AND MT OBSCURATIONS IN TSRA WITH ISOLD IFR CIGS/VSBYS WITH HEAVY RAIN AND WIND GUSTS 40-50 KTS. SHRA/TSRA MAY LINGER THROUGH 12Z...ESPECIALLY S AND W OF KTUS. EXCEPT FOR THUNDERSTORM OUTFLOW WINDS...SURFACE WINDS WILL GENERALLY BE TERRAIN DRIVEN AND LESS THAN 12 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. KD/GS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 15, 9:38 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 938 AM MST SUN AUG 15 2010 AZZ019-029>035-160700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 938 AM MST SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY...WITH VALLEY LOCATIONS REACHING 100 TO 110 DEGREES. PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN OF NEARLY 2 INCHES IN AN HOUR. IN ADDITION...WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGER STORMS. THE BEST CHANCES FOR STORMS ARE NEAR THE INTERNATIONAL BORDER AND OVER THE RIM COUNTRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE MONDAY AND TUESDAY. VERY HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE DURING THE LATTER HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN...FLASH FLOODING AND WIND DAMAGE TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. KD WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 15, 5:08 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST SUN AUG 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 1 NNW ORACLE 32.63N 110.79W
08/15/2010 PINAL AZ TRAINED SPOTTER
FRONT YARD FLOODING RAPIDLY.
&&
PYTLAKSpecial weather statement, Aug 15, 5:11 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 511 PM MST SUN AUG 15 2010 AZZ033-160100- TUCSON METRO/MARANA/GREEN VALLEY AZ- 511 PM MST SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY...INCLUDING THE FAR WEST SIDE OF TUCSON AND AVRA VALLEY...UNTIL 600 PM MST... AT 504 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF TUCSON...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WHICH MAY TOTAL UP TO AN INCH IN LESS THAN AN HOUR. AREAS AFFECTED BY THIS STORM INCLUDE...SAGUARO NATIONAL PARK WEST. LAT...LON 3220 11130 3238 11119 3224 11098 3212 11107 TIME...MOT...LOC 0011Z 127DEG 10KT 3220 11108 PYTLAK
Local storm report, Aug 15, 5:36 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
536 PM MST SUN AUG 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM FLASH FLOOD MOUNT LEMMON/SUMMERHAVE 32.44N 110.76W
08/15/2010 PIMA AZ MESONET
2FT RISE ON UPPER SABINO CANYON IN 30 MINUTES DETECTED BY
PIMA COUNTY ALERT STREAM GAGE.
&&
PYTLAKLocal storm report, Aug 15, 6:22 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
622 PM MST SUN AUG 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM DUST STORM 5 SE RED ROCK 32.52N 111.28W
08/15/2010 PINAL AZ LAW ENFORCEMENT
VISIBILITY NEAR ZERO ALONG INTERSTATE 10 JUST SOUTHEAST
OF RED ROCK.
&&
PYTLAKLocal storm report, Aug 15, 6:45 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
645 PM MST SUN AUG 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM DUST STORM PICACHO 32.72N 111.50W
08/15/2010 PINAL AZ LAW ENFORCEMENT
1/4 MILE VISIBILITY ALOING INTERSTATE 10 AT MILEPOST ON
213.
&&
PYTLAKSpecial weather statement, Aug 15, 7:05 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 705 PM MST SUN AUG 15 2010 AZZ035-160245- COCHISE COUNTY AZ- 705 PM MST SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 745 PM MST... AT 657 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORTAL...OR 30 MILES SOUTH OF BOWIE... MOVING WEST AT 15 MPH. THIS STORM PRODUCED SMALL HAIL AND STRONG GUSTY WINDS AS IT MOVED ACROSS HIDALGO COUNTY NEW MEXICO NEAR ANIMAS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PARADISE AND CHIRICAHUA NATIONAL MONUMENT. LAT...LON 3185 10936 3214 10938 3209 10906 3178 10905 TIME...MOT...LOC 0204Z 103DEG 12KT 3192 10915 PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:00 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 61 min |
| Aug 15, 5:11 PM MST | Special Weather Statement | TWC | 49 min | |
| Aug 15, 5:30 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 29 min |
| Aug 15, 5:42 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Aug 15, 5:54 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 15, 6:13 PM MST | Dust Storm Warning | TWC | 84 min | |
| Aug 15, 7:13 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Aug 15, 7:28 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 15, 8:15 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 15, 8:42 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 15, 8:47 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Aug 15, 9:32 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
| Aug 15, 10:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 49 min |
| Aug 15, 10:44 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Aug 15, 11:00 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 92 min |
| Aug 16, 2:15 PM MST | Flash Flood Watch | TWC | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.